The main side effect of my current cancer drug, cediranib, is intestinal. I have to go to the bathroom a lot. Sometimes a whole lot. The last two nights, it's been at least once an hour, sometimes more, all night long. On the night of December 30, I didn't sleep at all between midnight and 4 a.m. because of it.
Last night, New Year's Eve, was even worse. I slept a little, intermittently, through the night, but I woke up frequently and rushed to the toilet, well over a dozen times. Between 7 and 8 a.m. alone, that happened six times. Afterwards, things settled down somewhat and I was able to sleep.
And sleep, and sleep. I woke up around noon to eat something, then again at 5 p.m., but otherwise I have been in bed all day. My butt is sore from the night. Now I'm watching SpongeBob SquarePants. So far this is the worst day of side effects since I started this treatment in November. Most days haven't been anything like this, so I hope tonight and tomorrow are much better.
I still prefer this to the nausea, pain, and morphine dependency I've suffered before—I think. Maybe this means the drug is doing something. I hope so. And I hope January 2 is an improvement.